Apr 4, 2003
I have been on Zerit, Fortovase, Viracept, Videx for many years. I've continuously had diarrhea and very significant night sweats. What do you recommend for these conditions? Thank you in advance for your response, and for all you do for us.
Response from Dr. Boyle
Diarrhea is a common side effect with Fortovase (saquinavir), Viracept (nelfinavir) and Videx (didanosine), but the night sweats don't usually occur as a side effect and make me wonder if something else is going on, such as a chronic infection or other disorder. You doon't provide your CD4 count, and that would be helpful in deciding on what the likely problems are, but regardless the first step should be a thorough medical workup, perhaps including a colonoscopy. If that is negative, the diarrhea can be controlled using anti-diarrheals and the night sweats using acetaminophen or ibuprofen (see the numerous prior questions providing extensive details about these treatments). Also, if possible, a change of medications may help, including a change from Videx tablets to Videx EC.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Will Using A Condom Protect From Genital Warts?
- What Will Happen If You Have Herpes And Kiss A Girl?
- What Does Isolated Herpes Mean?
- What Does Gonorrhea Look Like In The Mouth?
- What Are The Long And Short Term Problems With Genital Warts?
- What Are Over The Counter Treatments For Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.